The Econometric Society An International Society for the Advancement of Economic Theory in its Relation to Statistics and Mathematics
Home Contacts
Econometrica

New Journals

Econometrica
Editorial Board
Journal News

Monograph Series

March 1980 - Volume 48 Issue 2 Page 491 - 504


p.491


Asymptotic Covariance Matrices of Two-Stage Probit and Two-Stage Tobit Methods for Simultaneous Equations Models with Selectivity

Lung-Fei Lee
G. S. Maddala
R. P. Trost

Abstract

The paper discusses the two-stage estimation method for switching simultaneous equations models where the criterion function determining the switching is of the probit type and the tobit type. It derives the asymptotic covariance matrices of these estimators and shows that when the criterion function is of the probit type the correct covariance matrix is underestimated when the heteroscedasticity introduced in the first step is ignored, whereas the same is not necessarily the case for one of the regimes when the criterion function is of the tobit type.

Full content Login                                    

Note: to view the fulltext of the article, please login first and then click the "full content" button. If you are based at a subscribing Institution or Library or if you have a separate access to JSTOR/Wiley Online Library please click on the "Institutional access" button.
Prev | All Articles | Next
Go to top
Membership



Email me my password
Join/Renew
Change your address
Register for password
Require login:
Amend your profile
E-mail Alerting
The Society
About the Society
Society News
Society Reports
Officers
Fellows
Members
Regions
Meetings
Future Meetings
Past Meetings
Meeting Announcements
Google
web this site
   
Wiley-Blackwell
Site created and maintained by Wiley-Blackwell.
Comments? Contact customsiteshelp@wiley.com
To view our Privacy Policy, please click here.